MAUDE Adverse Event Report: BECKMAN COULTER ACCESS PROGESTERONE; RADIOIMMUNOASSAY, PROGESTERONE

BECKMAN COULTER ACCESS PROGESTERONE; RADIOIMMUNOASSAY, PROGESTERONE
Model Number 33550
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier is (b)(6).The customer did not supply patient demographics such as weight, ethnicity or race.The access progesterone reagent was not returned for evaluation.No other patient results were called into question and no specimen was remaining from the patient.No investigative testing could be performed.No error messages or issues with other assays were reported in connection with the event.There were no reports of hardware interventions performs or hardware parts replaced.Available system performance indicators of passing system check and precision study did not demonstrate an issue with the system.In conclusion, the cause of this event cannot be determined with the available information.There is malfunction as original result is discordant with 1 replicate measurement of the same specimen on another methodology and patient clinical file.
 
Event or Problem Description
On (b)(6) 2021 the customer reported obtaining false elevated progesterone (access progesterone) results for one patient involving the laboratory's access 2 immunoassay analyzer (serial number (b)(4)).On (b)(6) 2021, an unexpected progesterone result of 2.34 ng/ml was generated for one patient sample.The sample was run the day after on an alternate methodology (roche elecsys) and a low progesterone result of <0.1 ng/ml was obtained (roche progesterone reference range is 0.1-0.9 ng/ml).The patient was redraw and retested on (b)(6) 2021 with a progesterone result of 2.09 ng/ml.The sample was run the same day on an alternate methodology (methodology unknown) and a low result of 0.67 ng/ml was obtained.The customer reported the progesterone results run on alternate methodologies aligned with the clinical presentation of the patient.Due to the abnormally high results, the patient has had their ivf cycle cancelled twice.Two (2) medwatch reports will be generated to address both ivf cycle cancelled.Medwatch number ¿2122870-2021-00088¿ will address the ivf cycle cancelled on (b)(6) 2021.No error messages or issues with other assays were reported in connection with the event.There were no reports of hardware interventions performs or hardware parts replaced.System check passed on (b)(6) 2021.Calibration passed on (b)(6) 201 using reagent lot 922932 and calibrator lot 922326.Sample information such as sample collection tube used, centrifugation time and speed, storage or handling was not provided by the customer.There was no report of sample integrity issues.

Brand Name
ACCESS PROGESTERONE
Common Device Name
RADIOIMMUNOASSAY, PROGESTERONE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key12023759
Report Number2122870-2021-00089
Device Sequence Number19680185
Product Code JLS
UDI-Device Identifier15099590231378
UDI-Public(01)15099590231378(17)220630(11)210106(10)922932
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K931228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number33550
Device Catalogue Number33550
Device Lot Number922932
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2021
Initial Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR